Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 185, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2025, 2:58 PM EDT for 4 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 19, 2025, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:09 PM EDT, 1 hour 49 minutes earlier. Its key messages:
- Scattered to numerous showers and storms expected through the evening
- Low end potential for a few strong to severe storms with damaging winds along with flooding being the greatest threats
- Cooler tomorrow onward with dry weather through the rest of the week
Area forecast discussion, Aug 19, 1:09 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 109 PM EDT Tue Aug 19 2025 .KEY MESSAGES... - Scattered to numerous showers and storms expected through the evening - Low end potential for a few strong to severe storms with damaging winds along with flooding being the greatest threats - Cooler tomorrow onward with dry weather through the rest of the week && .SHORT TERM (This evening through Wednesday)... Issued at 107 PM EDT Tue Aug 19 2025 Rest of Today and Tonight. As of early this afternoon, shower coverage is minimal with the widespread cloud cover gradually clearing as temperatures slowly warm across central Indiana. The main area of focus for the next round of thunderstorm development is along the differential heating boundary across north central Indiana between the area of cloud cover across the northern third of the state and the relatively partly cloudy skies to the south. The front is currently entering Warren and Tippecanoe counties from the northwest and exiting the southeast towards 8PM. As the front crosses the differential heating boundary, expect to see shower and storm coverage increase with a southerly progression as it organizes. There will likely also be some component that moves southwest as the best instability will be closer to Vincennes by late afternoon. The severe weather threat looks marginal at best but there is increasing confidence that this complex will organize enough for a cold pool and allow for some marginally severe thunderstorm wind gusts. Near Heat Advisory conditions are expected across the far southwestern portions of the state ahead of the likely convection with temperatures in the low 90s and dew points in the upper 60s to low 70s. There may be a few spots that hit 105, but confidence in the occurrence is fairly low and if it does it will be brief as those higher end heat index values would also increase the threat for rain-cooled air to impact the area due to the higher instability. As we move into the overnight hours the front will move south towards the Ohio River with rain chances coming to an end. Surface flow will become increasingly northerly through the overnight hours but dew points will only fall into the mid 60s as the source of the air is relatively moist. Overnight lows will fall into the mid to upper 60s with lingering low and mid clouds helping to insulate temperatures. There could be some fog but expect with the drier air advecting into the area that coverage will be minimal, especially with the mostly cloudy to cloudy skies. Wednesday. Residual saturation behind the exiting front will keep cloudy skies around through much of the morning but with the front well to the south, no additional precipitation is expected outside of a low-end threat for some morning drizzle towards daybreak. This cloud cover will also help to keep temperatures mild with daytime highs in the low to mid 80s. && .LONG TERM (Wednesday night through Tuesday)... Issued at 107 PM EDT Tue Aug 19 2025 Wednesday Night Through Friday. Cooler weather is expected to continue in the aftermath of the frontal passage with northerly surface flow helping to keep to keep temperatures mild with much lower dew points. Model soundings show favorable conditions for diurnal cu Thursday with dry air and subsidence above a nearly saturated boundary layer with less favorable conditions on Friday as the RH is closer to 80 percent. Saturday Through Tuesday. The next system that initially looked likely to move through Friday night into early Saturday continues to slow due to the exiting hurricane off the east coast with timing for the frontal passage looking more like late Saturday. The parent low pressure system is well into Canada with little forcing this far south, but do think there will be at least a few showers and thunderstorms but nothing widespread. A much stronger push of cold air is expected behind this frontal passage with good model agreement in overnight lows dropping into the low 50s with DESI probabilities showing a 20-50 percent of sub- 50 degree lows Monday night into Tuesday with the highest chances towards Muncie. There could be a few showers with steep lapse rates aloft due to the strength of the cold air advection but forcing is minimal and without signs of weak shortwaves within the broader flow, chances look too for a mentionable POP at this time. && .AVIATION (18Z TAF Issuance)... Issued at 107 PM EDT Tue Aug 19 2025 Impacts: -Wind shift from south to northwest/north after 20Z -Isolated to scattered TSRA through 00Z -MVFR to IFR cigs after 08Z Discussion: A frontal passage today will bring a wind shift from the south to northwest with an additional gradual shift to the north later this evening into tonight. Ahead of the frontal passage, isolated to scattered showers and storms are expected with brief periods of MVFR to IFR vsbys likely along with a lower end threat for LIFR vsbys. Most sites should see rain at some point, but highest confidence is at IND and BMG. Rain chances end towards 00Z with widespread MVFR to IFR cigs likely, especially after 08Z and towards LAF and IND. Cigs will eventually reach VFR but that may not be until the late morning or early afternoon tomorrow. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...White LONG TERM...White AVIATION...White
Hazardous weather outlook, Aug 19, 2:28 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 228 PM EDT Tue Aug 19 2025 INZ021-028>031-035>049-051>057-060>065-067>072-201830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 228 PM EDT Tue Aug 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered showers and storms will continue through the evening with a few strong to severe storms possible. Damaging winds will be the primary threat with lightning and heavy downpours expected with any thunderstorm. Hot and humid conditions will continue through sunset, especially over southern portions of the area where heat indices will reach into the 100 to 105 degree range. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... There is a low chance for spotter activation this afternoon, but spotters are encouraged to send reports of any strong winds observed. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 19, 2:14 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
214 PM EDT Tue Aug 19 2025
INZ048-056-191845-
Shelby IN-Hancock IN-
214 PM EDT Tue Aug 19 2025
...A strong thunderstorm will impact portions of south central
Hancock and northwestern Shelby Counties through 245 PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Shelbyville, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville and Fairland.
This includes Interstate 74 between mile markers 101 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3953 8576 3963 8595 3966 8595 3972 8591
3969 8571
TIME...MOT...LOC 1813Z 279DEG 12KT 3964 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CMSpecial weather statement, Aug 19, 2:36 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
236 PM EDT Tue Aug 19 2025
INZ055>057-064-065-191900-
Rush IN-Johnson IN-Decatur IN-Bartholomew IN-Shelby IN-
236 PM EDT Tue Aug 19 2025
...Strong thunderstorms will impact portions of Shelby, southern
Rush, northwestern Decatur, east central Johnson and northeastern
Bartholomew Counties through 300 PM EDT...
At 235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rushville to near Franklin. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Rushville, Adams, Edinburgh, Flat Rock, Milford, Geneva,
St. Paul, Fairland, Milroy, Waldron, Moscow, Boggstown, Marietta,
Manilla, Sandusky, Arlington, and New Salem.
This includes the following highways...
Interstate 65 between mile markers 78 and 84.
Interstate 74 between mile markers 107 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3935 8559 3933 8595 3957 8600 3965 8575
3964 8547 3949 8530 3946 8530
TIME...MOT...LOC 1835Z 326DEG 21KT 3962 8541 3948 8596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:14 PM EDT | Special Weather Statement | IND | Shelby | 31 min |
| Aug 19, 2:36 PM EDT | Special Weather Statement | IND | Rush, Shelby | 24 min |
| Aug 19, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 38 min |
| Aug 19, 3:33 PM EDT | Special Weather Statement | IND | Decatur | 27 min |
| Aug 19, 3:36 PM EDT | Special Weather Statement | IND | Owen | 24 min |
| Aug 19, 3:59 PM EDT | Special Weather Statement | IND | Sullivan | 31 min |
| Aug 19, 4:45 PM EDT | Special Weather Statement | IND | Daviess | 30 min |
| Aug 19, 4:47 PM EDT | Special Weather Statement | IND | Decatur | 13 min |
| Aug 19, 5:28 PM EDT | Special Weather Statement | IND | Lawrence | 32 min |
| Aug 19, 5:48 PM EDT | Special Weather Statement | IND | Knox | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.